MAUDE Adverse Event Report: WATERPIK WATERPIK; ORAL IRRIGATION

WATERPIK WATERPIK; ORAL IRRIGATION
Model Number WP-100
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not avail.
 
Event or Problem Description
As per the reporter (consumer), the waterpik-100 ultra was used and reported that the unit sparked at the cord and base then smoke came out.This report was received via other source from canada on (b)(6) 2026.The consumer (male) reported using the waterpik-100 ultra.As per consumer, "owned since (b)(6) 2024.Unit sparked at the cord and base, then smoke came out.No damage to persons or property besides a burn in the consumer's shirt.Used daily." the consumer further reported "burns on the countertop" and stated, "while using the device, a large spark appeared, followed by a loud popping noise and the power in my bathroom immediately shut off.After unplugging the unit and resetting the breaker, i noticed two black burn marks on my sink as well as on the device itself.No additives and has not been cleaned." the consumer stores the unit by wrapping the cord and states that they are wrapping and unwrapping for each use.During use, the unit shut off, and they tried to power it back on with the power button.They unplugged and plugged back in, then they fiddled with the cord where it attaches to the unit and the unit sparked.They have thrown the unit away.They are trying to clean the countertop, but they may want compensation if they need a repair or replacement.No additional information was available.
 
Additional Manufacturer Narrative
Not available.
 
Event or Problem Description
As per the reporter (consumer), waterpik-100 ultra was used and reported the unit sparked at the cord and base, then smoke came out.This report was received via other source from the united states of america on 23-mar-2026.The reporter (male) reported using waterpik-100 ultra.As per case description, "owned since (b)(6) 2024.Unit sparked at the cord and base, then smoke came out.No damage to people or property besides a burn on the consumer's shirt.Used daily.No additives and has not cleaned.Asking the consumer how he stored the unit and if the cord was wrapped around the unit.The consumer claims to have occasionally wrapped the cord around the unit for storage".No additional information was available.Correction: upon review, it was identified that additional information was inadvertently included in the previously submitted narrative.The narrative was updated to remove this information.This correction does not impact the reportability of the case.

Brand Name
WATERPIK
Common Device Name
ORAL IRRIGATION
Manufacturer (Section D)
WATERPIK
1730 e. prospect rd
fort collins CO 80553 0001
Manufacturer (Section G)
WATERPIK
1730 e. prospect rd
fort collins, CO 80553 0001
Manufacturer Contact
eric rodriguez
1730 e. prospect rd
fort collins,, CO 80553-0001
9702217038
MDR Report Key24942451
Report Number1712259-2026-00004
Device Sequence Number12159183
Product Code EFS
UDI-Device Identifier00073950278195
UDI-Public073950278195
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberWP-100
Device Catalogue NumberNOT AVAIL.
Device Lot Number221122AV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale